What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Aug 6, 2:18 PM EST, 3 hours 54 minutes earlier.
Area forecast discussion, Aug 6, 2:18 PM EST, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
318 PM EDT Thu Aug 6 2020
.DISCUSSION...
Current-Tonight...As anticipated, a bit of a slower start to
convective initiation this afternoon compared to days prior, with a
well-defined east coast sea breeze already pushing past I-95 this
afternoon. Just a few showers in the forecast area thus far, mainly
confined to the Treasure Coast/Lake Okeechobee region, with isolated
storms developing along a line just east of I-75 moving eastward. In
typical summertime fashion, a robust mid to late afternoon collision
is expected, with meso models favoring the mid-peninsula from west
of the Saint Johns River to Lake Okeechobee. Based on the 15Z XMR
sounding, a bit of dry air in the mid-levels may enhance wind gust
potential in storms that do develop, however with 500mb temps at -6
degrees, conditions are not favorable for widespread strong
thunderstorms. Still, expect the possibility of wind gusts up to 50
mph, frequent lightning strikes and heavy downpours leading to minor
flooding concerns in slower storm motion. A bit of a forecast shift
from this morning, with the likelihood emerging of storms building
back towards the coast near sunset, with clearing anticipated in the
late evening. Overnight lows will hold steady in the mid to upper
70s tonight.
Friday...Not much change to the overall summer regime with the
Atlantic ridge building towards the state. Axis of higher moisture
remains anchored across the area with PW of 1.90-2.10" in place
tomorrow. As a result, a nearly duplicate forecast from today, with
south to southeasterly flow allowing for a rapid sea breeze push
inland, with showers and storms developing in the mid afternoon
across the interior, with slightly lower coverage expected along the
coast. Activity will linger past sunset tomorrow, but should clear
quickly by late evening. Highs will top out in the upper 80s at the
coast with the sea breeze influence, climbing to the low/mid 90s
over the interior. Nighttime lows in the mid/upper 70s again.
Weekend-Next Week...(previous) Presence of aforementioned ridge
setting up at the surface near central FL will lead to some
airmass drying this weekend into early next week. The
corresponding PoP forecast will remain at least sct in coverage at
the coast and likely inland with variable to light onshore
steering winds. Daily flow patterns will be dominated by formation
of the east coast breeze and development of localized boundaries,
which wl lead to daily storm chances highest across inland areas.
generally went a little lower than PoP guidance from operational
NBM for the extended period. Seasonal temperatures can be
expected.
&&
.AVIATION...
East coast sea breeze will push westward across the coastal counties
this afternoon. Initially, the best chance for TSRA will be west of
VRB/FPR/SUA where a collision with the Lake Okeechobee breeze will
occur 19-21Z. Then collisions with incoming storms/outflows from
the west coast will produce sct-nmrs TSRA over the interior
terminals mostly between 20Z-24Z. May need to add VCTS/VCSH for some
interior terminals from 00-02Z for lingering convection. Some push
back to the east coast is possible aft 00Z esp DAB-MLB. Quiet conds
expected overnight through 16Z Fri.
&&
.MARINE...
Tonight-Tomorrow...SE flow will return to S later this evening
with a lessening of the afternoon sea breeze influence with winds
diminishing from 10 to 5 knots. A bit of variability in direction
overnight, as SW winds shift S, then return SE again tomorrow
afternoon when the sea breeze initiates again. Favorable boating
conditions with seas of 1-2 ft. A slight chance for thunderstorms
over the Atlantic waters, mainly during the overnight, although
afternoon storms could push back towards the coast in the evening
hours.
Saturday-Monday...(previous) Surface ridge establishing nearby
will lead to favorable conditions with seas around 2 ft or less
this weekend and into early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 76 89 76 91 / 20 50 20 50
MCO 76 92 77 93 / 40 70 20 60
MLB 76 89 77 89 / 20 40 20 40
VRB 76 89 76 90 / 20 40 20 30
LEE 77 92 77 94 / 40 70 30 60
SFB 77 92 76 94 / 30 70 20 60
ORL 77 93 77 93 / 40 70 20 60
FPR 76 89 77 91 / 20 40 10 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
Smith/Kelly/Rodriguez
Hazardous weather outlook, Aug 6, 9:25 AM EST, 8 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1025 AM EDT Thu Aug 6 2020
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-070000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1025 AM EDT Thu Aug 6 2020
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
Deep moisture remains in place across east central Florida this
morning. As temperatures heat up into the upper 80s and lower 90s
again today, the very moist air mass will produce numerous showers
and lightning storms a little inland from the coast from late
morning to early afternoon. From mid afternoon through early
evening, much higher storm coverage will shift into the interior.
Today's storms will move slowly north to northeast at 5 to 10 mph,
and will be capable of producing frequent cloud to ground lightning
strikes, torrential downpours of 1 to 3 inches, and wind gusts to
around 40 mph. Temporary inundation of roads and other poorly
drained low-lying spots is expected in some areas today. Move
indoors to safety at the first sign of threatening skies, or if
you hear thunder. If you encounter torrential rainfall while out
driving, never attempt to drive across water covered roadways.
.RIP CURRENT IMPACT...
There will be a moderate risk for life-threatening rip currents
at the central Florida Atlantic beaches once again today. While
rips will be present all day, the threat will be highest between
130 PM and 730 PM due to tidal effects. To reduce your chance of
being caught in the seaward pull of a rip current, swim only
within sight of a lifeguard, and never swim alone, while following
social distancing guidelines.
.MARINE THUNDERSTORM GUST IMPACT...
Wind gusts to around 35 knots are expected in some strong storms
today, mainly across inland lakes, but also near the Intracoastal
and near shore Atlantic waters of Volusia and Brevard Counties.
Move quickly to safe harbor in advance of any strong storms today.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
Above normal coverage of showers and lightning storms is expected
to continue through this weekend and well into next week. The
main storm threats will continue to be frequent cloud to ground
lightning strikes, gusty winds, and torrential downpours. The risk
for dangerous rip currents will also remain moderate.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.
Cristaldi/Smith
In the hours before
Special weather statement, Aug 6, 5:00 PM EST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Melbourne FL
600 PM EDT Thu Aug 6 2020
FLZ045-062245-
Orange FL-
600 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ORANGE COUNTY UNTIL
645 PM EDT...
At 559 PM EDT, Doppler radar was tracking a strong thunderstorm over
Christmas and just southeast of Wedgefield. These storms were nearly
stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Wedgefield, Bithlo and Christmas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2861 8114 2861 8097 2860 8096 2860 8095
2858 8095 2855 8093 2853 8094 2853 8093
2851 8092 2835 8089 2835 8115
TIME...MOT...LOC 2159Z 056DEG 4KT 2855 8098
KNSpecial weather statement, Aug 6, 5:39 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Melbourne FL
639 PM EDT Thu Aug 6 2020
FLZ045-053-062330-
Osceola FL-Orange FL-
639 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 730 PM EDT...
At 638 PM EDT, Doppler radar was tracking a strong thunderstorm over
Austin Tindall Park, or near East Lake Toho, moving west at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Windermere and Bay Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2848 8117 2820 8121 2822 8153 2823 8154
2851 8155
TIME...MOT...LOC 2238Z 096DEG 6KT 2835 8127
KNSpecial weather statement, Aug 6, 5:52 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Melbourne FL
652 PM EDT Thu Aug 6 2020
FLZ041-044-062345-
Northern Lake County FL-Inland Volusia FL-
652 PM EDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE AND CENTRAL
VOLUSIA COUNTIES UNTIL 745 PM EDT...
At 652 PM EDT, Doppler radar was tracking a strong thunderstorm over
DeLand Airport, or near DeLand, moving northeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Deltona, Daytona Beach, DeLand, Orange City and Lake Helen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2926 8142 2926 8119 2884 8126 2885 8136
2886 8135 2888 8136 2885 8139 2885 8146
TIME...MOT...LOC 2252Z 202DEG 10KT 2906 8133
KN